[pubmed] Rare Case of Iatrogenic Myocardial Infarction Induced by Use of Pyridostigmine

Intégration des publications parues sur PUBMED
Avatar du membre

Auteur du sujet
RSS-Bot
Ami(e) de Diamant
Ami(e) de Diamant
Messages : 310
Enregistré le : 31 mai 2020 09:57
    Android Firefox
Zodiaque :
Âge : 20

[pubmed] Rare Case of Iatrogenic Myocardial Infarction Induced by Use of Pyridostigmine

Message par RSS-Bot »


Cureus. 2020 Aug 18;12(8):e9849. doi: 10.7759/cureus.9849.

ABSTRACT

Myasthenia gravis is an auto-immune disease that results in muscle weakness caused by antibodies released against acetylcholine receptors at the presynaptic membrane. Treatment options include acetylcholinesterase medications that cause a wide range of side-effects by increasing the concentration of acetylcholine at the synaptic cleft. One peculiar side effect seen is the precipitation of myocardial infarction caused by an excess of acetylcholine especially among elderly females. We present an interesting case of an 88-year-old female with a history of lung cancer newly diagnosed with paraneoplastic myasthenia gravis, started on treatment with prednisone 40 mg daily, and pyridostigmine 60 mg every six hours. She initially showed remarkable improvement in symptoms within a few hours, however, one day later, the patient developed sudden onset of chest pain radiating towards her left arm. A 12-lead electrocardiogram (EKG) showed diffuse ST-elevation in anterior leads and cardiac enzymes were found to be elevated. Pyridostigmine was stopped and the patient was started on heparin. The patient underwent cardiac catheterization which showed 50% stenosis in the right coronary artery (RCA) and 70% in the left anterior descending artery (LAD). The patient was monitored in the cardiac care unit (CCU) for 24 hours and later on discharged home on oral prednisone. It is a common practice to start treatment with anti-cholinesterase medications in newly diagnosed patients of myasthenia gravis, however, these medications can precipitate myocardial ischemia by coronary vasogenic spasm or by their arrhythmogenic effect. It is important to be aware of these outcomes while starting patients on these medications.

PMID:32953356 | PMC:PMC7497766 | DOI:10.7759/cureus.9849


Source: https://pubmed.ncbi.nlm.nih.gov/3295335 ... 2&v=2.11.5
Pour obtenir la traduction en français,
cliquez sur le bouton situé dans la barre des menus en haut de cette page 

Image


Pour les donateurs, si cet article vous intéresse, nous pouvons faire l’acquisition d'un tiré-à-part.
Merci d'en faire la demande sur association.amis-modo@myasthenie.com


Nous prenons en charge le coût de cette demande (en général +/- USD 40,00$) dans la limite de nos ressources.

Bonne lecture...

Retourner vers « Echos de la recherche »